Alert archive / Arkansas / Wind Advisories in 2006

Wind Advisory 7, NWS Memphis, TN

April 6, 200612 counties in Arkansas; Dunklin County, Pemiscot County, Missouri

NWS Memphis, TN issued this wind advisory at Apr 6, 2006, 2:18 PM CDT for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 2:18 PM CDT (19:18 UTC)
Expired
Apr 6, 2006, 5:55 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN

Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO

The radar

The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 19:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 210 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
210 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMEG 061918
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
218 PM CDT THU APR 6 2006

...WINDY CONDITIONS ACROSS THE MISSISSIPPI DELTA...

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-062300-
/O.NEW.KMEG.WI.Y.0007.060406T1918Z-060406T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
218 PM CDT THU APR 6 2006

...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS AFTERNOON. 

STRONG SOUTHERLY WINDS WEST OF THE MISSISSIPPI RIVER ARE A RESULT
OF A STRONG PRESSURE GRADIENT ACROSS THE AREA. SOUTHERLY WINDS OF
25 MPH WITH HIGHER GUSTS CAN BE EXPECTED THROUGH 6 PM. WINDS WILL
SLOWLY DIMINISH THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE
EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

SJM
1 follow-up statement
000 
WWUS74 KMEG 062255
NPWMEG

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT THU APR 6 2006


ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-070000-
/O.CAN.KMEG.WI.Y.0007.000000T0000Z-060406T2300Z/
RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI-
CROSS-CRITTENDEN-ST. FRANCIS-LEE(AR)-PHILLIPS-DUNKLIN-PEMISCOT-
INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO...
HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY...
HELENA...KENNETT...CARUTHERSVILLE
555 PM CDT THU APR 6 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Apr 6, 10:39 AM CDT, 3 hours 39 minutes earlier.

Area forecast discussion, Apr 6, 10:39 AM CDT, 3 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1039 AM CDT THU APR 6 2006

.DISCUSSION...

LIGHT SHOWERS ASSOCIATED WITH THE WARM FRONT WILL CONTINUE
TO MOVE THROUGH THE CWA TODAY. SOME SCATTERED THUNDERSTORMS
MAY DEVELOP THIS AFTERNOON AS THE AREA MOVES INTO THE WARM
SECTOR. HOWEVER EXPECT BETTER CHANCES FOR THUNDERSTORMS TO OCCUR
THIS EVENING AS THE LOW PRESSURE SYSTEM BEGINS TO MOVE EAST. WILL
LEAVE 30 POPS GOING ACROSS THE CWA. CLOUDS SHOULD BEGIN TO BREAK
UP AS WINDS KICK UP ALLOWING FOR AFTERNOON MIXING TO OCCUR. WILL
KEEP PARTLY CLOUDY CONDITIONS GOING FROM CURRENT FORECAST. WITH
SOME BREAKS IN THE CLOUDS EXPECTED...MAY BUMP UP HIGH TEMPERATURES
A TAD. UPDATE WILL BE OUT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 435 AM CDT THU APR 6 2006)

DISCUSSION...

..SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MAINLY NORTHWEST
PORTIONS OF THE MID-SOUTH TONIGHT...

..SIGNIFICANT SEVERE WEATHER OUTBREAK BECOMING INCREASINGLY
LIKELY ON FRIDAY ACROSS THE ENTIRE MID-SOUTH...

BUSY MORNING ON THE FORECAST DESK AS THE POTENTIAL FOR A COUPLE
OF ROUNDS OF SEVERE WEATHER ARE EXPECTED OVER THE MID-SOUTH
TONIGHT AND ON FRIDAY. AT 08Z...A WARM FRONT WAS STRETCHED FROM
EASTERN KANSAS SOUTHWEST ACROSS CENTRAL ARKANSAS INTO SOUTHWEST
MISSISSIPPI. THIS WARM FRONT SHOULD LIFT NORTHEASTWARD ACROSS THE
FORECAST AREA LATER TODAY AND SHOULD BE POSITIONED NORTH OF THE
MID-SOUTH BY THIS EVENING. AS THIS FRONT MOVES THROUGH...EXPECT
MUCH HIGHER DEWPOINTS TO SURGE INTO THE AREA...WITH THE ENTIRE
MID-SOUTH ENTRENCHED INTO THE WARM SECTOR BY THIS EVENING.
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE
VICINITY OF THE WARM FRONT AS ISENTROPIC FORCING OVER THE
BOUNDARY CONTINUES.

BY THIS EVENING...THE FIRST OF TWO POTENT SHORTWAVE DISTURBANCES
WILL ROTATE NORTHEAST OUT OF THE BASE OF A DEEP UPPER TROUGH
ASSOCIATED WITH A STRONG UPPER LEVEL LOW MOVING INTO THE CENTRAL
PLAINS STATES TODAY. A STRONG 80+KT MID-LEVEL JET STREAK IS
FORECAST TO EJECT ACROSS OKLAHOMA THIS AFTERNOON AND ARKANSAS THIS
EVENING. AS THIS OCCURS...IT WILL HELP TO SPREAD STRONG HEIGHT
FALLS AND ASSOCIATED MID-LEVEL COOLING OVER THE INCREASINGLY
CAPPED LOW-LEVEL WARM SECTOR THAT WILL BE IN PLACE BY LATER THIS
EVENING OVER THE ENTIRE MID-SOUTH. EXPECT THUNDERSTORMS TO RAPIDLY
DEVELOP OVER EASTERN OKLAHOMA AND WESTERN ARKANSAS LATER THIS
AFTERNOON. THESE STORM SHOULD INITIALLY BE IN THE FROM OF DISCREET
SUPERCELLS OVER THESE AREAS AND SHOULD BEGIN TO SPREAD EAST THIS
EVENING. STEEP MID- LEVEL LAPSE RATES BETWEEN 6-7C/KM ALONG WITH
MUCAPES AROUND 1000J/KG SHOULD REMAIN IN PLACE IN AREAS ALONG AND
WEST OF THE MISSISSIPPI RIVER TONIGHT. AS THESE SUPERCELLS MOVE
EAST ACROSS ARKANSAS...THEY SHOULD EVENTUALLY ORGANIZE INTO A
BROKEN SQUALL-LINE WITH EMBEDDED SUPERCELLS AS THEY MOVE INTO
EASTERN AND NORTHEASTERN ARKANSAS...THE MISSOURI BOOTHEEL...AND
EXTREME WESTERN TENNESSEE LATER TONIGHT. THESE STORMS WILL HAVE
THE POTENTIAL TO PRODUCE DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES. THESE AREAS WILL BE IN A SLIGHT RISK FOR
SEVERE WEATHER TONIGHT. AS THIS LINE OF STORMS MOVES FURTHER EAST
THEY SHOULD WEAKEN AND LIFT NORTHEAST AS THE AIRMASS BECOME
INCREASINGLY STABLE AND THE UPPER DYNAMICS LIFT NORTHEAST. ALSO OF
IMPORTANCE WILL BE A MID-LEVEL DRY PUNCH THAT WILL ROTATE ACROSS
THE REGION LATE TONIGHT. THIS FEATURE WILL PLAY AN IMPORTANT ROLE
IN FRIDAYS SEVERE WEATHER POTENTIAL.

ON FRIDAY...ALL INGREDIENTS ARE COMING TOGETHER FOR A MAJOR SEVERE
WEATHER OUTBREAK ACROSS THE MID-SOUTH. AS THE MID-LEVEL DRY PUNCH
MOVES OVER THE AREA LATER TONIGHT IT WILL HELP TO PROVIDE RENEWED
STEEP LAPSE RATES OVER THE REGION ON FRIDAY. IN ADDITION...LOW-
LEVEL CLOUDS THAT WILL LINGER INTO EARLY FRIDAY MORNING SHOULD MIX
OUT BY MID-MORNING AND ALLOW FOR STRONG SURFACE HEATING TO
COMMENCE. THIS HEATING COMBINED WITH SURFACE DEWPOINTS IN THE MID
60S AND COOLING MID-LEVEL TEMPERATURES WILL ALLOW THE ATMOSPHERE
TO BECOME VERY UNSTABLE...WITH SBCAPES BETWEEN 2000-3000J/KG.
REGIONAL FORECAST SOUNDINGS FOR FRIDAY SHOWING LOADED GUN
SOUNDINGS AND LONG HODOGRAPHS. THIS ATMOSPHERE SHOULD REMAIN
FAIRLY CAPPED UNTIL ANOTHER 80+KT MID-LEVEL JET STREAK SURGES OVER
THE REGION AND THE UPPER LOW SURGES SOUTHEAST TOWARDS THE AREA BY
FRIDAY AFTERNOON. THIS WILL HELP TO INCREASE SHEAR OVER THE AREA
AND SPREAD MID-LEVEL COLD AIR AND ASSOCIATED MID-LEVEL HEIGHT
FALLS OVER THE LOW-LEVEL WARM AND VERY UNSTABLE AIRMASS. AS THIS
OCCURS...IT WILL SERVE TO REMOVE THE CAPPING INVERSION AND RESULT
IN EXPLOSIVE THUNDERSTORM DEVELOPMENT OVER THE AREA. ALSO...AS THE
UPPER LOW MOVES SOUTHEAST IT WILL DRIVE A SURFACE LOW OVER
MISSOURI SOUTHEAST TOWARDS OUR AREA. AREAS IN ADVANCE OF THIS LOW
AND IN THE VICINITY OF ANY MESOSCALE FEATURES LEFT OVER FROM
TONIGHTS CONVECTION MAY SERVE TO FOCUS ENHANCED SEVERE THREATS.
O-1KM HELICITIES BETWEEN 150-250M2S2 WILL PROVIDE A VERY FAVORABLE
ENVIRONMENT FOR SUPERCELL THUNDERSTORMS TO DEVELOP. EXPECT BROKEN
LINES OF SUPERCELL THUNDERSTORMS...WITH POSSIBLE DISCREET
SUPERCELL THUNDERSTORMS AS WELL...TO DEVELOP ACROSS WESTERN
PORTIONS OF THE FORECAST AREA FRIDAY AFTERNOON AND RACE EASTWARD.
THESE SUPERCELLS WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE
HAIL...DAMAGING WINDS...AND POTENTIALLY STRONG AND DAMAGING
TORNADOES. AGAIN AN ENHANCED TORNADO THREAT MAY DEVELOP ALONG
MESOSCALE BOUNDARIES AND IN ADVANCE OF THE SURFACE LOW WHERE
LOCALLY BACKED LOW-LEVEL FLOW AND ENHANCED HELICITIES MAY EXIST.
THIS APPEARS TO BE UNFOLDING AS A MAJOR SEVERE WEATHER EVENT AND
WEATHER CONDITIONS FRIDAY AFTERNOON MAY BECOME PARTICULARLY
DANGEROUS ACROSS PORTIONS OF THE AREA. PLEASE STAYED TUNED TO THE
LATEST FORECAST UPDATES AS THESE SEVERE WEATHER EVENTS UNFOLD.

HIGH PRESSURE WILL BUILD BACK OVER THE REGION FOR THE REMAINDER OF
THE WEEKEND AND FIRST PART OF NEXT WEEK WITH DRY AND COOLER
CONDITIONS. WARMER WEATHER AND INCREASED CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL RETURN FOR THE MIDDLE OF NEXT WEEK AS ANOTHER
UPPER TROUGH MOVES TOWARDS THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  79  65  79  53 /  30  50  60  60
MKL  78  64  79  50 /  30  50  60  60
JBR  77  62  78  48 /  30  60  50  50
TUP  79  64  79  56 /  30  30  60  70

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KRM
Hazardous weather outlook, Apr 6, 1:11 PM CDT, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
111 PM CDT THU APR 6 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-071230-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
111 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WARM FRONT HAS MOVED NORTHWARD THIS MORNING WHICH WILL ALLOW THE
ATMOSPHERE LATER THIS AFTERNOON TO BECOME INCREASINGLY
WARM...HUMID... AND UNSTABLE...ESPECIALLY ACROSS AREAS ALONG AND
WEST OF THE MISSISSIPPI RIVER. IN ADDITION...WIND FIELDS ARE
EXPECTED TO STRENGTHEN LATER THIS EVENING. AS A STRONG UPPER LEVEL
DISTURBANCE MOVES TOWARDS THE SOUTHERN MISSISSIPPI VALLEY LATER
THIS AFTERNOON...THUNDERSTORMS ARE EXPECTED TO DEVELOP TO OUR
WEST. THESE THUNDERSTORM SHOULD DEVELOP INTO A BROKEN SQUALL-
LINE...WITH EMBEDDED SUPERCELLS...AS THEY MOVE EAST INTO WESTERN
PORTIONS OF THE MID-SOUTH. THESE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES.
THERE IS A SLIGHT RISK FOR SEVERE WEATHER AREAS ALONG AND
NORTHWEST OF A LINE FROM FORREST CITY ARKANSAS...TO DYERSBURG
TENNESSEE...TO UNION CITY TENNESSEE. THE GREATEST CHANCES FOR
SEVERE WEATHER WILL OCCUR BETWEEN 7 PM THIS EVENING THROUGH 2 AM
FRIDAY MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ON FRIDAY...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY OVER
MOST OF THE MID-SOUTH. A HIGH RISK FOR SEVERE WEATHER IS IN EFFECT
FOR NORTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST TENNESSEE.
THIS AREA IS SOUTH AND EAST OF A LINE FROM SAVANNAH TENNESSEE TO
CHARLESTON MISSISSIPPI. THERE IS A MODERATE RISK OF SEVERE WEATHER
SURROUNDING THE HIGH RISK AREA AND STRETCHING SOUTH AND EAST OF A
LINE FROM FORREST CITY ARKANSAS...TO DYERSBURG TENNESSEE...TO
PARIS TENNESSEE. IN ADDITION...THERE IS A SLIGHT RISK IN EFFECT FOR
THE SEVERE WEATHER SURROUNDING THE MODERATE RISK AREA WHICH
INCLUDES NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME
NORTHWEST TENNESSEE.

 VERY UNSTABLE CONDITIONS ALONG WITH STRONG WIND FIELDS AND A
STRONG UPPER LEVEL DISTURBANCE MOVING IN FROM THE WEST WILL
PROVIDE A VERY FAVORABLE ENVIRONMENT FOR EXPLOSIVE DEVELOPMENT OF
SUPERCELL THUNDERSTORMS ACROSS MOST OF THE MID-SOUTH FRIDAY
AFTERNOON. EXPECT LINES OF SUPERCELL THUNDERSTORMS ALONG WITH A
FEW DISCREET SUPERCELL STORMS TO RACE EAST ACROSS THE AREA FRIDAY
AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL TO
PRODUCE VERY LARGE HAIL...DAMAGING WINDS...AND TORNADOES. A FEW
STRONG TORNADOES WILL ALSO BE POSSIBLE ACROSS PORTIONS OF THE
AREA. THESE SUPERCELL THUNDERSTORMS WILL EVENTUALLY CONSOLIDATE
INTO A LINE OR COUPLE OF LINES OF SEVERE THUNDERSTORMS LATER
FRIDAY EVENING BEFORE MOVING OUT OF THE FORECAST AREA SATURDAY
MORNING.

PREPARE NOW FOR THE POSSIBILITY OF SEVERE WEATHER AND KNOW WHAT
TO DO IN CASE WARNINGS ARE ISSUED FOR YOUR LOCATION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT
OFFICIALS...AND LOCAL LAW ENFORCEMENT WILL BE POSSIBLE TONIGHT
AND LIKELY ON FRIDAY.

KRM

Nearby

Wind Advisories in Arkansas, 2006Wind Advisories in Missouri, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.